Kentucky, 2015Damaging Winds in Kentucky, July 9, 2015
July 9, 2015 · NWS LMK · 18 events in 8 counties and zones
A stalled frontal boundary draped across south central Kentucky interacted with a passing upper level disturbance to spark a long lived round of severe thunderstorms. Storms initiated in portions of southwest Kentucky and then grew into an organized cluster that tracked all the way into portions of West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary draped across south central Kentucky interacted with a passing upper level disturbance to spark a long lived round of severe thunderstorms. Storms initiated in portions of southwest Kentucky and then grew into an organized cluster that tracked all the way into portions of West Virginia. These storms were responsible for a narrow path of damaging winds, mostly downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 9, 8:27 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 9, 8:27 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT Thu Jul 9 2015
...Forecast Update...
Issued at 1025 AM EDT Thu Jul 9 2015
Area of showers is holding on roughly along and just either side of
the Western Kentucky and Bluegrass Parkways, with more showers
making their way across western Kentucky. Have bumped POPs into the
likely range for this corridor through about mid-afternoon. Still
expect this precip to diminish somewhat in coverage, but leave
enough boundaries to support scattered T-storms, especially down
into south-central Kentucky.
.SHORT TERM (Now through Friday)...
Issued at 303 AM EDT Thu Jul 9 2015
Low pressure crossing Ohio this morning will have a cold front
trailing back to southern Illinois. Scattered showers will be found
in southern Indiana and north central Kentucky in association with
this front. As the low moves through northern Pennsylvania this
afternoon it will drag the cold front southeastward into central
Kentucky. Though low level convergence will not be strong, we'll be
under the right entrance region of the upper jet with PWATs around
1.5 to 2 inches and attainable convective temps in the 80s to around
90. So, scattered thunderstorm development is expected, especially
south of the Ohio River near the front. Severe storms are not
anticipated, but a few of the cells could produce some gusty winds.
Even outside of thunderstorms we'll see winds gusting into the 20 to
30 mph range this afternoon. High temperatures will be tricky today
with the front bisecting the area. Will go with highs around 80 in
southern Indiana up to around 90 in southern Kentucky.
Tonight much of the thunderstorm activity should fall apart with the
setting of the sun. Winds will quickly settle down after sunset as
well. Some patchy fog isn't entirely out of the question from
southern Indiana into the Blue Grass, but there may be enough cloud
cover to prevent much fog formation. Lows will be in the 60s.
On Friday the much advertised upper ridge will be in place over the
southeast United States. The models have been fairly consistent
showing a disturbance riding along the northern edge of the ridge
and bringing scattered thunderstorms to the region. Mid level lapse
rates will be weak and freezing levels high, with severe weather
unlikely. Highs will be in the 80s.
.LONG TERM (Friday Night through Wednesday)...
Issued at 300 AM EDT Thu Jul 9 2015
The synoptic pattern Friday into Saturday is expected to feature
zonal flow aloft from the central Plains eastward to the
mid-Atlantic as the southern ridge begins to build northward. 09.00z
guidance for Friday night in relatively good agreement showing
subsidence in the wake of a shortwave that will pass during the day.
With PWATs still remaining high /around 1.75 inches/ and a lingering
boundary in place, an isolated shower or storm is possible through
Saturday morning across southern Indiana and northern Kentucky. A
mild night is expected with lows generally in the upper 60s to lower
70s.
Outside of the GFS solution, deterministic guidance shows the ridge
building further north on Saturday, helping to push the main energy
associated with any weather system just north of our area. Will
still keep a slight chance in our northern areas to account for
diurnal showers/storm and given the weaker cap. Otherwise, a warmer
day especially across south-central Kentucky where highs should top
out in the lower 90s with mid 80s to around 90 elsewhere.
Saturday night - Sunday
After a mostly dry Saturday night across the area, models are
showing that the upper ridge retrogrades far enough west on Sunday
to allow the upper flow to become more northwesterly. The GFS is the
most aggressive with this idea, bringing in a stronger shortwave
trough during the day, sparking off a higher coverage of
showers/storms. Meanwhile, the NAM/GEM/ECMWF are stronger with the
ridge and keep those troughs to our north. Will still advertise
chance POPs across southern Indiana and far northern Kentucky,
keeping south-central dry. After starting the day mild in the low
70s, highs Sunday look to top out in the upper 80s to lower 90s,
warmest across the southwest. As dewpoints remain in the upper 60s
to low 70s, plan on a humid day with maximum heat indices topping
out in the 100 to 102 range at times across south-central Kentucky.
Monday - Wednesday
A more amplified upper level pattern is expected across the CONUS,
featuring ridging across the Plains while a trough develops across
the Great Lakes and eastern CONUS. Several shortwave troughs will
ride through the northwest flow across our area, sparking rounds of
showers and thunderstorms. Overall, the pattern has the looks of
being more unsettled. Model guidance varies considerably on the
timing of any specific wave this many days out, but overall a blend
approach of POPs in the 40 to 60 percent range looks good for now.
The higher precipitation chances at this time look to be across
southern Indiana and northern Kentucky, where clouds/convection
would keep temperatures closer to climatology. Early morning
temperatures likely to vary from the mid 60s to lower 70s each day.
&&
.AVIATION (12Z TAF Update)...
Issued at 645 AM EDT Thu Jul 9 2015
A large area of light to moderate rain, with occasional MVFR vsby
and possibly briefly MVFR cigs will move through SDF at the
beginning of the TAF period. LEX will be on the south edge of the
area of rain, with BWG largely unscathed.
Later today a cold front dropping southward across central Kentucky
will spark thunderstorms, but they should be rather scattered so for
now will stick with just a VCTS in the TAFs.
Winds outside of showers/storms today will come in from the SW and
WSW and will gust to around 25 knots.
Skies will at least partially clear tonight and winds will settle
down. Some model guidance suggests the possibility of some fog or
low cloud by Friday morning -- can address that further in future
TAF issuances.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Update.........RAS
Short Term.....13
Long Term......ZT
Aviation.......13
Hazardous weather outlook, Jul 9, 1:47 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 AM EDT THU JUL 9 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
347 AM EDT THU JUL 9 2015 /247 AM CDT THU JUL 9 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED STORMS WILL BE POSSIBLE TODAY...ESPECIALLY THIS
AFTERNOON IN CENTRAL KENTUCKY. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL
BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THROUGH MUCH OF
THIS PERIOD AS A WEAK FRONTAL BOUNDARY STALLS IN THE REGION. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY
RAIN.
THIS WEEKEND WILL BE A HOT ONE WITH AFTERNOON HEAT INDEX READINGS
PEAKING AROUND 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
13/ZBT
In the hours before
Special weather statement, Jul 9, 7:25 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 AM CDT THU JUL 9 2015
KYZ027-061>063-091355-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-
825 AM CDT THU JUL 9 2015
...GUSTY SHOWERS WITH 40 MPH WINDS...
AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS WITH GUSTY WINDS 8 MILES NORTHWEST OF BROWNSVILLE...AND
MOVING EAST AT 55 MPH.
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
BROWNSVILLE...
SWEEDEN AND BEE SPRING...
STRAW AND OLLIE...
BEE AND BIG WINDY...
KESSINGER AND WINESAP...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3744 8577 3742 8572 3722 8569 3717 8647
3734 8651
TIME...MOT...LOC 1325Z 262DEG 49KT 3726 8633
RASSpecial weather statement, Jul 9, 10:20 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 AM CDT THU JUL 9 2015
KYZ027-028-053-062>064-071-074-091650-
BARREN KY-EDMONSON KY-GRAYSON KY-GREEN KY-HARDIN KY-HART KY-LARUE
KY-WARREN KY-
1120 AM CDT THU JUL 9 2015
...SHOWERS AND THUNDERSTORMS WITH 40 MPH WINDS...
AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GUSTY SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM GLENDALE
TO BROWNSVILLE TO NORTHWEST OF BOWLING GREEN...AND MOVING EAST AT 45
MPH.
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MUNFORDVILLE...
MOUNT VICTOR...
MEMPHIS JUNCTION...
TONIEVILLE AND TALLEY...
PLANO AND WARREN COUNTY REGIONAL AIRPORT...
LEAFDALE AND HARDCASTLE...
ATHERTONVILLE AND MOTLEY...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 86.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3696 8666 3700 8668 3707 8664 3716 8638
3735 8616 3765 8597 3764 8557 3761 8561
3760 8559 3754 8563 3752 8556 3756 8553
3747 8547 3747 8558 3740 8555 3723 8563
3717 8575 3714 8578 3710 8576 3685 8642
TIME...MOT...LOC 1619Z 273DEG 40KT 3757 8589 3735 8603
3715 8624 3706 8657
RASSpecial weather statement, Jul 9, 10:42 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM CDT THU JUL 9 2015
KYZ053-063>065-074-076-077-091710-
ADAIR KY-BARREN KY-GREEN KY-HART KY-LARUE KY-METCALFE KY-TAYLOR KY-
1142 AM CDT THU JUL 9 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
GREENSBURG...
CAMPBELLSVILLE...
LINWOOD AND PIKE VIEW...
POWDER MILL AND HUDGINS...
LOBB...
ALLENDALE AND WARDS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3713 8600 3754 8581 3748 8547 3747 8546
3747 8545 3744 8530 3744 8529 3707 8542
TIME...MOT...LOC 1642Z 250DEG 25KT 3734 8581
JDGThunderstorm Wind, Hart
- When
- July 9, 10:53 AM CST
- Where
- Hart County, 0.55 mi E of Leitchfield Crossing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.300, -85.910
A Hart County official reported that trees fell down as a result of severe thunderstorm winds north of Munfordville.
Thunderstorm Wind, Green
- When
- July 9, 10:58 AM CST
- Where
- Green County, 0.69 mi N of Summersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.330, -85.550
A law enforcement official reported that a tree fell on Highway 61 in Summersville. Other trees were down in Greensburg from the severe thunderstorm winds.
Thunderstorm Wind, Hart
- When
- July 9, 10:58 AM CST
- Where
- Hart County, Woodsonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.270, -85.900
A broadcast meteorologist relayed a report of trees down in Munfordville due to severe thunderstorm winds.
Thunderstorm Wind, Green
- When
- July 9, 10:58 AM CST
- Where
- Green County, 2.54 mi NW of Gabe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 37.321, -85.618
A Kentucky state official reported that multiple trees and power lines were down with structural damage reported as well.
Thunderstorm Wind, Taylor
- When
- July 9, 12:09 PM EST
- Where
- Taylor County, 0.88 mi NE of Campbellsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 37.340, -85.340
A Kentucky state official reported multiple trees and power lines down due to severe thunderstorm winds. One power power line fell down on a car in Campbellsville.
Thunderstorm Wind, Taylor
- When
- July 9, 12:12 PM EST
- Where
- Taylor County, 0.32 mi NW of Elk Horn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.323, -85.284
A trained spotter reported that a tree fell down on power lines on Highway 70 approximately 3 miles southeast of Campbellsville.
Thunderstorm Wind, Taylor
- When
- July 9, 12:15 PM EST
- Where
- Taylor County, 0.92 mi NNE of Campbellsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.342, -85.344
A Taylor County official reported that several trees fell down in Campbellsville as a result of severe thunderstorm winds.
Thunderstorm Wind, Taylor
- When
- July 9, 12:20 PM EST
- Where
- Taylor County, 1 mi SSE of Spurlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.408, -85.271
A report was received by the public of a tree down on Spurlington Rd in Taylor County.
Thunderstorm Wind, Casey
- When
- July 9, 12:37 PM EST
- Where
- Casey County, 1.22 mi NW of Pricetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.294, -84.983
A law enforcement official reported that several trees fell down on Highway 1547. Also, trees fell down on Highway 70.
Thunderstorm Wind, Lincoln
- When
- July 9, 12:50 PM EST
- Where
- Lincoln County, 2.29 mi E of Kings Mtn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.370, -84.658
A law enforcement official reported that trees fell down across Highway 27 near Kings Mountain due to severe thunderstorm winds.
Thunderstorm Wind, Lincoln
- When
- July 9, 1:06 PM EST
- Where
- Lincoln County, 0.9 mi SE of Grab Orchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.463, -84.507
A public report was received of trees down near Crab Orchard due to severe thunderstorm winds.
Thunderstorm Wind, Madison
- When
- July 9, 1:21 PM EST
- Where
- Madison County, 0.55 mi E of Middletown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.580, -84.290
The Madison County emergency manager reported power lines down in the Berea area. Power outages due to severe thunderstorm winds were also reported near the intersection of Highway 52W and KY 595.
Thunderstorm Wind, Madison
- When
- July 9, 1:25 PM EST
- Where
- Madison County, 0.69 mi S of Buggytown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.620, -84.370
An amateur radio operator reported that trees fell down in the Walnut Meadow area due to severe thunderstorm winds.
Thunderstorm Wind, Adair
- When
- July 9, 2:19 PM CST
- Where
- Adair County, 0.69 mi S of Kemp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -85.450
A law enforcement official reported that a tree fell on a telephone line due to severe thunderstorm winds.
Thunderstorm Wind, Adair
- When
- July 9, 2:26 PM CST
- Where
- Adair County, 2.14 mi SSW of Gradyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 37.050, -85.430
A public report was received of a tree down on a trailer due to severe thunderstorm winds.
Thunderstorm Wind, Russell
- When
- July 9, 2:56 PM CST
- Where
- Russell County, 0.88 mi NW of Russell Spgs Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 37.030, -85.090
The Russell County emergency manager reported that a roof was blown off of a barn due to severe thunderstorm winds.
Thunderstorm Wind, Russell
- When
- July 9, 3:04 PM CST
- Where
- Russell County, 0.55 mi E of Russell Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -85.070
A law enforcement official reported that severe thunderstorm winds brought down trees and power lines.
Thunderstorm Wind, Russell
- When
- July 9, 3:05 PM CST
- Where
- Russell County, Dallo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 37.070, -84.980
A public report was received of trees down on cars in the area due to severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Pennsylvania, July 9, 20151 injured · $1.1 million · EF1 · 9 events
- Tornado and Flash Flood in Arkansas, July 9, 2015$155,000 · EF1 · 7 events
- Flood and Damaging Wind in Texas, July 9, 2015$600,000 · 51 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, July 9, 2015$85,000 · EF1 · 9 events
- Tornado in Pennsylvania, July 9, 2015$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Delaware, July 9, 2015$205,000 · EF0 · 4 events
- Flash Flooding in New York, July 9, 2015$200,000 · 4 events
- Damaging Winds in West Virginia, July 9, 2015$95,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, July 9, 201561 kt wind · 40 events
- Damaging Winds in Missouri, July 9, 2015$36,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 9, 2015$21,000 · 50 kt wind · 12 events
- Tornado in Colorado, July 9, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581381, 581384, 581387, 581391, 581392, 581413, 581416, 581419, 581425, 581429, 581430, 581433, 581434, 581452, 581453, 581455, 581457, 581460.